Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 93, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 23, 2001, 4:46 PM EDT for Dougherty County, Lee County, Terrell County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 23, 2001, 4:46 PM EDT (20:46 UTC)
- Expired
- Sep 23, 2001, 5:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dougherty County, GA, Lee County, GA, Terrell County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 4:52 PM EDT | Hail 0.75 | Albany, GA | Dime size hail reported by a SKYWARN spotter. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1941 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WUUS52 KTAE 232049 SVRTLH GAC095-177-273-232115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 446 PM EDT SUN SEP 23 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL DOUGHERTY COUNTY IN GEORGIA SOUTHERN LEE COUNTY IN GEORGIA SOUTHEASTERN TERRELL COUNTY IN GEORGIA * UNTIL 515 PM EDT... * AT 446 PM EDT SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH DIME SIZED HAIL 5 MILES NORTHWEST OF DOWNTOWN ALBANY...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OAKLAND...PALMYRA BY 505 PM EDT... ARMENA...FORRESTER BY 510 PM EDT... TALK SHELTER INSIDE A STURDY BUILDING IF YOU ARE IN THE PATH OF THIS STORM. & LAT...LON 3155 8440 3148 8420 3174 8405 3182 8430 .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:00 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 23, 3:00 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT SUN SEP 23 2001 CURRENTLY...WITH LACK OF MORNING MARINE CONVECTION TO RETARD SEA BREEZE DEVELOPEMENT...COOLER AND DRIER CONDS AT MID LEVELS...HIGHER PWATS AND MORE UNSTABLE LI/K INDICES....THE SEA BREEZE BEGAN EARLIER TODAY...IS MORE ACTIVE AND HAS PENETRATED FURTHER INLAND THAN YESTERDAY. WITH CONTINUED NORTHWARD MOVEMENT...RELATED LATE AFTERNOON AND EVENING CONVECTION MAY BE STRONG ESPECIALLY WHERE OUTFLOW BOUNDARIES COLLIDE...AND LINGER INTO LATE EVENING HOURS. EXPECTED TO FOCUS IN SRN GEORGIA AND TO A LESSER EXTENT SE ALA. DISCUSSION:LOOKS LIKE A WET MONDAY AND TUESDAY CONTRARY TO PREVIOUS GUIDANCE WHICH DRIED US OUT ON TUESDAY. MODELS IN GOOD AGREEMENT THAT MID-UPR PATTERN WILL CONT TO AMPLIFY INTO EARLY TOMMORROW ALLOWING DEEPENING UPR TROF TO CONT MOVING EASTWARD AND DEEPEN ACROSS CENTRAL TO ERN CONUS WITH SHORTWAVE ENERGY COMING OUT OF TEXAS IN SRN STREAM. THIS WILL HELP DRAG ASSOCIATED FRONT AND PRE-FRONTAL TROUGHS (SQUALL LINES) TOWARDS LOCAL AREA. HOWEVER THEN MODELS DISAGREE WITH TIMING. AVN WHICH INITALIZED BEST AND IS FAVORED MODEL NOW HINTS THAT UPR FLOW MAY BE A BIT MORE ZONAL TOMORROW ESPECIALLY AFTER UPPER LOW CLOSES OFF OVER OHIO VALLEY. THIS WILL SLOW DOWN SEWD PROGRESSION OF BOUNDARY ESPECIALLY SO AS IT MOVES ACROSS SE HALF OF LOCAL AREA. THIS MAY FOCUS MAIN CONVECTION MORE TOWARDS LATE AFTERNOON AND INTO NIGHT HOURS AND MAY RESULT IN SHARPER PRECIP GRADIENT THAN PREVIOUSLY THOUGHT. STILL... INCREASINGLY MOIST SLY FLOW OFF GULF SHOULD INSURE THAT FLA PRECIP STARTS EARLY TOMORROW. LIKEWISE AVN SLOWS DOWN BOUNDARY OVER COASTAL WATERS ON TUESDAY AND DEVELOPS A WAVE. THIS SHOULD KEEP MOSTLY CLOUDY SKIES AND SCT POPS ON TUESDAY INTO TUES EVENING...ESPECIALLY OVER FLORIDA. AS FRONT WEAKENS AND MOVES FURTHER SOUTH BEGINNING WEDNESDAY...RAPID IMPROVEMENT IN WEATHER. FORECAST:WILL BREAK UP ZFP INTO SIX ZONES WITH GEORGIA DIVIDED INTO NW/SE AND SE BIG BEND SEPARATED FROM REST OF BIG BEND TO ACCOUNT FOR TIMING OF FRONT. SCT POPS TONIGHT AND LIKELY POPS TOMORORW ALL BUT SE BIG BEND. MOSTLY CLOUDY WITH SCT POPS TUES INTO TUES EVENING... ESPECIALLY ACROSS SE HALF OF LOCAL AREA. SE WINDS VEER TO SW/W AHEAD OF FRONT AND NW/N/NE BEHIND. MARINE:CURRENT BUOYS SHOW WINDS AOB 10 KNOTS AND SEAS AOB 2 FEET. WILL KEEP ONE ZONE FITS ALL WITH FRONT ALTHO CAN EXPECT ACTIVE PRECIP TO BEGIN AND END WRN WATERS EARLIER THAN APALACH BAY. FIRE WX:NO CONCERNS. PRELIMINARY NUMBERS: TLH 070 084 064 077 4653 PFN 074 082 065 079 4643 DHN 070 080 061 075 5731 ABY 070 082 060 072 4731 VLD 070 086 064 077 4642 .TLH... AL...NONE. GA...NONE. FL...NONE. BLOCK
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.